Alert archive / Minnesota / River Flood Warnings in 2013

River Flood Warning 42, NWS La Crosse, WI

June 1, 2013Olmsted County, Winona County, Minnesota

NWS La Crosse, WI issued this river flood warning at Jun 1, 2013, 4:18 AM CDT for Olmsted County, Winona County, Minnesota. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Jun 1, 2013, 4:18 AM CDT (09:18 UTC)
Expired
Jun 2, 2013, 12:00 AM CDT
In force
20 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Olmsted County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 75 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fork Whitewater River near Whitewater State Park (WSPM5).

Action stage
12 ft
Minor stage
13.5 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05376100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WGUS43 KARX 010918
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
418 AM CDT SAT JUN 1 2013

...MINOR FLOODING EXPECTED ALOING THE MIDDLE FORK WHITEWATER RIVER
AT WHITEWATER PARK...

.SINCE FRIDAY AFTERNOON...BETWEEN 1.50 AND 2.00 INCHES OF RAIN
FELL ACROSS THE WHITEWATER BASIN.  THIS HEAVY RAIN WILL RESULT IN
MINOR FLOODING ALONG THE MIDDLE FORK WHITEWATER RIVER AT WHITEWATER
PARK.  

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

MNC109-169-012118-
/O.NEW.KARX.FL.W.0042.130601T0918Z-130602T0500Z/
/WSPM5.1.ER.130601T0849Z.130601T1000Z.130601T1100Z.NO/
418 AM CDT SAT JUN 1 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK.
* UNTIL LATE TONIGHT.
* AT  3:45 AM SATURDAY THE STAGE WAS 13.5 FEET. 
* FLOOD STAGE IS 13.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 13.6 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY THIS MORNING.

&&
 
LAT...LON 4402 9216 4415 9202 4415 9196 4400 9205

$$
1 follow-up statement
646 
WGUS83 KARX 011122
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
622 AM CDT SAT JUN 1 2013

...FLOOD WARNING CANCELLED FOR THE MIDDLE FORK WHITEWATER RIVER NEAR
WHITEWATER PARK...

.THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK CRESTED AT
13.5 FEET AT 345 AM THIS MORNING. THIS IS THE FLOOD STAGE FOR THIS
LOCATION. THE RIVER HAS NOW FALLEN TO 12.5 FEET AND IT WILL FALL TO
12 FEET BY LATE THIS MORNING. DUE TO THIS...THE FLOOD WARNING HAS
BEEN CANCELLED FOR THIS RIVER.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

MNC109-169-011152-
/O.CAN.KARX.FL.W.0042.000000T0000Z-130602T0500Z/
/WSPM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
622 AM CDT SAT JUN 1 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK.
* AT  5:45 AM SATURDAY THE STAGE WAS 12.5 FEET. 
* FLOOD STAGE IS 13.5 FEET.
* FORECAST...THE RIVER CRESTED AT ITS FLOOD STAGE OF 13.5 FEET
  AT 345 AM THIS MORNING. THE RIVER WILL CONTINUE TO FALL TO 
  12 FEET BY LATE THIS MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 1, 3:21 AM CDT, 57 minutes earlier.

Area forecast discussion, Jun 1, 3:21 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
321 AM CDT SAT JUN 1 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 321 AM CDT SAT JUN 1 2013

WHAT REMAINS OF THE CONVECTION IS DIMINISHING SLOWLY ACROSS THE
CENTRAL PART OF THE FORECAST AREA. EXPECT THIS TREND TO CONTINUE
THROUGH THE REMAINDER OF THE NIGHT. THE 01.05Z HRRR EVEN SUGGESTS
THE AREA WILL BE CLEAR OF ANY RAIN BY 12Z AND MAY NEED TO START
THE MORNING THAT WAY. AS THE DAY PROGRESSES...THE SURFACE LOW OVER
SOUTH DAKOTA MOVES ACROSS MINNESOTA INTO NORTHERN WISCONSIN AS THE
UPPER LEVEL LOW BECOMES AN OPEN WAVE. THE SHORT WAVE TROUGH SEEN
ON WATER VAPOR SATELLITE OVER SOUTH DAKOTA AND NEBRASKA WILL MOVE
ACROSS THE AREA. THE 01.00Z NAM INDICATES THIS WAVE WILL PRODUCE
UP TO 12 PVU/S OF VORTICITY ADVECTION IN THE 500-300 MB LAYER
DURING THE AFTERNOON. THE AREA WILL GET INTO THE DEFORMATION ON
THE BACK SIDE OF THE SURFACE LOW WITH SOME WEAK FRONTOGENESIS
DEVELOPING IN THE 1000-850 MB LAYER ALONG WITH SOME WEAK UP GLIDE
ON THE 295K SURFACE. THIS IS EXPECTED TO BE ENOUGH TO GENERATE
SOME SCATTERED SHOWERS DURING THE AFTERNOON AND WITH BETWEEN 200
AND 400 J/KG OF ML CAPE SOME ISOLATED THUNDERSTORMS SHOULD ALSO
DEVELOP. AS TEMPERATURES ALOFT COOL WITH THE PASSAGE OF THE UPPER
LEVEL TROUGH...THE FREEZING LEVEL WILL ALSO COME DOWN AND IF ANY
OF THE THUNDERSTORMS CAN DEVELOP A GOOD CORE ALOFT...SOME HAIL
WILL BE POSSIBLE. AS THE SYSTEM THEN MOVES AWAY FROM THE AREA
TONIGHT AND WITH THE LOSS OF THE CAPE...EXPECT THE ACTIVITY TO DIE
DOWN DURING THE EVENING WITH THE SHOWERS ENDING COMPLETELY AFTER
MIDNIGHT.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 321 AM CDT SAT JUN 1 2013

RIDGING ALOFT WILL BRIEFLY BUILD OVER THE UPPER MIDWEST FOR SUNDAY
AND MONDAY AND WITH HIGH PRESSURE AT THE SURFACE...A COUPLE OF DRY
DAYS ARE ANTICIPATED. THIS RIDGING THEN MOVES OFF AS ANOTHER
CLOSED UPPER LEVEL LOW APPROACHES FROM THE NORTHWEST. THIS SYSTEM
LOOKS TO BE ANOTHER SLOW MOVING SYSTEM AND WILL KEEP RAIN CHANCES
IN FOR AN EXTENDED TIME FROM MONDAY NIGHT THROUGH FRIDAY. UNLIKE
THE PAST SYSTEM...THIS ONE IS NOT EXPECTED TO PRODUCE NEARLY AS
MUCH HEAVY RAIN. THE 01.00Z GFS INDICATES PRECIPITABLE WATERS WITH
THIS SYSTEM WILL PRIMARILY BE IN THE 1 TO 1.25 INCH RANGE INSTEAD
OF 1.5 INCHES OR HIGHER AS WITH THE RECENT SYSTEM. ALSO...THE
01.00Z ECMWF SUGGESTS THAT AS THE SHORT WAVE TROUGHS ROTATE AROUND
THE UPPER LEVEL LOW...THE BULK OF THE FORCING WILL ACTUALLY BE
NORTH OF THE AREA FROM CENTRAL MINNESOTA AND NORTHWEST WISCONSIN
ON TO THE NORTH. ALSO NOT EXPECTING A LOT OF THUNDER FROM THIS
SYSTEM. NEITHER THE ECMWF OR GFS SHOW HARDLY ANY CAPE OVER THE AREA
FROM THIS SYSTEM AND THUS CUT THE THUNDER PROBABILITIES BACK TO
JUST HAVE ISOLATED AT BEST.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1201 AM CDT SAT JUN 1 2013

LOCAL RADAR SHOWING THE BULK OF THE ACTIVITY HAS NOW MOVED PAST
KRST BUT HAS YET TO IMPACT KLSE. WITH THE ACTIVITY SO CLOSE TO
KLSE PLAN TO START WITH A TEMPO GROUP TO COVER THE ACTIVITY COMING
WITH THE POSSIBILITY OF MVFR CEILINGS AND VISIBILITY WITH THE
THUNDERSTORMS. OBSERVATIONS BEHIND THE CONVECTION INDICATE
CONDITIONS GO BACK UP TO VFR WITH EITHER A HIGH BROKEN CEILING OR
JUST SCATTERED CLOUDS. AREA OF MVFR CEILINGS CLOSE TO THE
POSITION OF SURFACE LOW OVER SOUTH DAKOTA AT THIS TIME. THESE
CLOUDS ARE EXPECTED TO MOVE OVER BOTH TAF SITES BY MID MORNING AS
THE SURFACE LOW MOVES FROM EAST CENTRAL MINNESOTA INTO NORTHERN
WISCONSIN. WHAT SHOULD BE THE LAST SHORT WAVE TROUGH WILL COME
ACROSS THE REGION THIS AFTERNOON TO HELP GENERATE SOME WRAP AROUND
SHOWERS IN THE DEFORMATION AREA BEHIND THE SURFACE LOW. FOR
NOW...WILL SHOW THESE SHOWERS WITHOUT A VISIBILITY RESTRICTION.
THE COLD FRONT WILL MOVE THROUGH LATE IN THE AFTERNOON OR EARLY
EVENING SWINGING THE WINDS AROUND TO THE NORTHWEST. MAY STILL BE A
FEW SHOWERS AROUND WITH THE COLD FRONT SO WILL CARRY A VCSH
THROUGH THE EVENING...BUT EXPECTING THE SHOWERS WILL END SOONER
THAN THAT.

&&

.HYDROLOGY...
ISSUED AT 321 AM CDT SAT JUN 1 2013

THE RAINS FROM FRIDAY EVENING HAVE CAUSED SOME RESPONSE ON SOME
AREA RIVERS. RISES HAVE BEEN OCCURRING ON THE WHITEWATER
RIVER...CEDAR RIVER IN OSAGE AND THE ROOT RIVER. ENOUGH RAIN FELL
ACROSS PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA FOR
ADDITIONAL WITHIN BANK RISES TO OCCUR. EARLIER RAINS ARE STILL
EXPECTED TO PUSH PARTS OF THE MISSISSIPPI...BLACK...TREMPEALEAU
AND UPPER IOWA RIVERS NEAR OR OVER FLOOD STAGE. FOR ADDITIONAL
DETAILS...SEE THE LATEST RIVER FLOOD STATEMENTS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...04
LONG TERM...04
AVIATION...04
HYDROLOGY...04
Hazardous weather outlook, Jun 1, 12:17 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1217 AM CDT SAT JUN 1 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-011200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1217 AM CDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...REST OF TONIGHT

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE OVERNIGHT. LIGHTNING...
SMALL HAIL AND GUSTY WINDS WILL BE THE MAIN HAZARDS WITH THEM.

FLOODING WILL CONTINUE ALONG THE UPPER IOWA AND TURKEY RIVERS IN
NORTHEAST IOWA...AND THE BLACK AND TREMPEALEAU RIVERS IN WESTERN
WISCONSIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY...ISOLATED THUNDERSTORM WILL BE POSSIBLE ACROSS THE
ENTIRE AREA. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME
SEVERE.

MANY RIVERS WILL BE IN FLOOD OR RUNNING HIGH THROUGH THE WEEKEND.

FROM MONDAY NIGHT INTO THURSDAY...THERE WILL BE A CHANCE OF
THUNDERSTORMS. IT IS TOO EARLY DISCERN WHETHER ANY OF THEM WILL
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ/BOYNE

In the hours before

Local storm report, May 31, 10:59 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1059 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 PM     HAIL             WHALAN                  43.73N 91.93W
05/31/2013  E0.25 INCH       FILLMORE           MN   TRAINED SPOTTER

&&

SHEA
Local storm report, May 31, 11:12 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1112 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     HAIL             ST. ANSGAR              43.38N 92.92W
05/31/2013  E1.00 INCH       MITCHELL           IA   911 CALL CENTER

1111 PM     FLASH FLOOD      CARPENTER               43.41N 93.02W
05/31/2013                   MITCHELL           IA   911 CALL CENTER

            FLOODING HAS STARTED OVER NEARBY ROADS

&&

SHEA
Special weather statement, May 31, 11:16 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1116 PM CDT FRI MAY 31 2013

WIZ017-029-033-034-010530-
CLARK-JACKSON-TAYLOR-TREMPEALEAU-
1116 PM CDT FRI MAY 31 2013

...LINE OF STRONG THUNDERSTORMS CROSSING WEST CENTRAL WISCONSIN...

AT 1115 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM JUMP RIVER
TO EAU CLAIRE...ARCADIA AND BLUFF SIDING. THESE STORMS WERE MOVING
TO THE EAST AROUND 25 MPH. THEY HAVE THE POTENTIAL TO PRODUCE HAIL
TO DIME SIZE AND WIND GUSTS TO 45 MPH. SOME LOCATIONS THAT WILL BE
IMPACTED BY THE STORMS BY 1230 AM INCLUDE LUBLIN...MERRILAN...
NORTHFIELD AND CENTERVILLE.

AJ
Special weather statement, May 31, 11:27 PM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1127 PM CDT FRI MAY 31 2013

IAZ018-010530-
FLOYD-
1127 PM CDT FRI MAY 31 2013

...STRONG THUNDERSTORMS EXPECTED IN FLOYD COUNTY...

AT 1121 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM ROCKWELL TO HAMPTON...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL AND HEAVY RAIN WILL ACCOMPANY THESE THUNDERSTORMS AS THEY
MOVE INTO FLOYD COUNTY. IF THE STORMS CAN MAINTAIN THEIR CURRENT
INTENSITY...THEN A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
RUDD...MARBLE ROCK...ROCKFORD...CHARLES CITY AND FLOYD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.

AJ
Local storm report, May 31, 11:32 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1132 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             PLAINVIEW               44.17N 92.17W
05/31/2013  M0.88 INCH       WABASHA            MN   TRAINED SPOTTER

            CALLED IN BY DISPATCH

0306 PM     HAIL             EYOTA                   43.99N 92.23W
05/31/2013  E0.25 INCH       OLMSTED            MN   PUBLIC

0308 PM     HAIL             EYOTA                   43.99N 92.23W
05/31/2013  E0.75 INCH       OLMSTED            MN   TRAINED SPOTTER

            DIME SIZE HAIL

0313 PM     HAIL             5 SW KELLOGG            44.26N 92.07W
05/31/2013  E1.75 INCH       WABASHA            MN   TRAINED SPOTTER

            BETWEEN PLAINVIEW AND KELLOGG

0316 PM     HAIL             PLAINVIEW               44.17N 92.17W
05/31/2013  E0.25 INCH       WABASHA            MN   TRAINED SPOTTER

0321 PM     HAIL             MAXVILLE                44.56N 92.00W
05/31/2013  E0.50 INCH       BUFFALO            WI   TRAINED SPOTTER

0322 PM     HAIL             1 WSW WABASHA           44.37N 92.06W
05/31/2013  E0.75 INCH       WABASHA            MN   LAW ENFORCEMENT

            DIME SIZE HAIL ALONG HIGHWAY 60 NEAR WABASHA

0400 PM     HAIL             3 NW FOUNTAIN CITY      44.15N 91.74W
05/31/2013  E0.25 INCH       BUFFALO            WI   PARK/FOREST SRVC

0401 PM     HAIL             FOUNTAIN CITY           44.12N 91.70W
05/31/2013  E0.88 INCH       BUFFALO            WI   EMERGENCY MNGR

0402 PM     HAIL             2 NW FOUNTAIN           43.76N 92.16W
05/31/2013  E0.88 INCH       FILLMORE           MN   TRAINED SPOTTER

            COVERING THE ROAD

0409 PM     HAIL             1 W ELEVA               44.58N 91.49W
05/31/2013  M0.88 INCH       TREMPEALEAU        WI   TRAINED SPOTTER

            WINDS 55 MPH

0430 PM     HAIL             3 S INDEPENDENCE        44.32N 91.42W
05/31/2013  M1.25 INCH       TREMPEALEAU        WI   LAW ENFORCEMENT

0430 PM     HAIL             INDEPENDENCE            44.36N 91.42W
05/31/2013  E0.75 INCH       TREMPEALEAU        WI   PUBLIC

            REPORTED AT POST OFFICE AT START OF STORM

0433 PM     HAIL             INDEPENDENCE            44.36N 91.42W
05/31/2013  E1.00 INCH       TREMPEALEAU        WI   PUBLIC

            LARGEST SIZED HAIL AT POST OFFICE

0436 PM     HAIL             3 NE INDEPENDENCE       44.39N 91.38W
05/31/2013  E1.00 INCH       TREMPEALEAU        WI   TRAINED SPOTTER

0438 PM     HAIL             STRUM                   44.55N 91.39W
05/31/2013  E0.88 INCH       TREMPEALEAU        WI   911 CALL CENTER

0459 PM     HAIL             OSSEO                   44.58N 91.22W
05/31/2013  E0.50 INCH       TREMPEALEAU        WI   911 CALL CENTER

0529 PM     HAIL             4 WNW MEDFORD           45.16N 90.42W
05/31/2013  E0.88 INCH       TAYLOR             WI   911 CALL CENTER

0531 PM     HAIL             4 E PERKINSTOWN         45.20N 90.55W
05/31/2013  E0.50 INCH       TAYLOR             WI   PUBLIC

0551 PM     HAIL             4 E PERKINSTOWN         45.20N 90.55W
05/31/2013  E1.00 INCH       TAYLOR             WI   PUBLIC

            HAIL WAS CLEAR COMPARED TO EARLIER STORM

0552 PM     HAIL             1 SE ESADORE LAKE       45.18N 90.44W
05/31/2013  E0.25 INCH       TAYLOR             WI   PUBLIC

0617 PM     TORNADO          1 E FLOYD               43.13N 92.72W
05/31/2013                   FLOYD              IA   EMERGENCY MNGR

            BRIEF TOUCHDOWN AT 160TH AND PACKARD AVE

0632 PM     FUNNEL CLOUD     5 E NEW HAVEN           43.28N 92.55W
05/31/2013                   HOWARD             IA   911 CALL CENTER

            NUMEROUS REPORT OF FUNNEL CLOUDS NEAR COUNTY LINE. NO
            TOUCHDOWNS REPORTED SO FAR.

0652 PM     HAIL             MONDOVI                 44.57N 91.67W
05/31/2013  E0.25 INCH       BUFFALO            WI   911 CALL CENTER

0729 PM     HAIL             4 W ARCADIA             44.25N 91.57W
05/31/2013  E0.88 INCH       BUFFALO            WI   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED WHILE SPOTTING

0738 PM     HAIL             3 N ARCADIA             44.30N 91.49W
05/31/2013  E0.88 INCH       TREMPEALEAU        WI   FIRE DEPT/RESCUE

0750 PM     HAIL             3 NE INDEPENDENCE       44.39N 91.38W
05/31/2013  E0.25 INCH       TREMPEALEAU        WI   PUBLIC

0754 PM     HAIL             WHITEHALL               44.37N 91.31W
05/31/2013  E0.75 INCH       TREMPEALEAU        WI   911 CALL CENTER

0817 PM     HAIL             PIGEON FALLS            44.42N 91.21W
05/31/2013  E1.00 INCH       TREMPEALEAU        WI   PUBLIC

0844 PM     FUNNEL CLOUD     2 NW MERRILLAN          44.47N 90.87W
05/31/2013                   JACKSON            WI   NWS EMPLOYEE

            DISSIPATED NOW BACK TO WALL CLOUD

0855 PM     HAIL             4 S ROCHESTER           43.96N 92.48W
05/31/2013  E1.00 INCH       OLMSTED            MN   CO-OP OBSERVER

0855 PM     TSTM WND GST     4 S ROCHESTER           43.96N 92.48W
05/31/2013  M57.00 MPH       OLMSTED            MN   911 CALL CENTER

0903 PM     HAIL             AUSTIN                  43.67N 92.97W
05/31/2013  E0.50 INCH       MOWER              MN   BROADCAST MEDIA

            REPORTED AT KAAL TELEVISION

0910 PM     HAIL             1 N STEWARTVILLE        43.87N 92.49W
05/31/2013  E0.50 INCH       OLMSTED            MN   TRAINED SPOTTER

0911 PM     HAIL             STEWARTVILLE            43.86N 92.49W
05/31/2013  E0.75 INCH       OLMSTED            MN   BROADCAST MEDIA

0925 PM     HAIL             LYLE                    43.51N 92.94W
05/31/2013  E0.25 INCH       MOWER              MN   911 CALL CENTER

0933 PM     HAIL             4 E STEWARTVILLE        43.86N 92.41W
05/31/2013  E0.75 INCH       OLMSTED            MN   AMATEUR RADIO

0937 PM     HAIL             4 E STEWARTVILLE        43.86N 92.41W
05/31/2013  E0.88 INCH       OLMSTED            MN   AMATEUR RADIO

            WIND IS PICKING UP

0940 PM     HAIL             PREDMORE                43.93N 92.34W
05/31/2013  E1.00 INCH       OLMSTED            MN   AMATEUR RADIO

            GROUND COVERED WITH HAIL

0943 PM     HAIL             2 SW EYOTA              43.97N 92.26W
05/31/2013  E0.25 INCH       OLMSTED            MN   TRAINED SPOTTER

0945 PM     HAIL             7 SE ROCHESTER          43.94N 92.38W
05/31/2013  E1.75 INCH       OLMSTED            MN   NWS EMPLOYEE

0945 PM     HAIL             2 SW EYOTA              43.97N 92.26W
05/31/2013  E1.00 INCH       OLMSTED            MN   TRAINED SPOTTER

0946 PM     HAIL             PREDMORE                43.93N 92.34W
05/31/2013  E0.25 INCH       OLMSTED            MN   AMATEUR RADIO

0947 PM     HAIL             1 SW EYOTA              43.98N 92.24W
05/31/2013  E1.00 INCH       OLMSTED            MN   TRAINED SPOTTER

0950 PM     HAIL             1 W EYOTA               43.99N 92.25W
05/31/2013  E0.25 INCH       OLMSTED            MN   AMATEUR RADIO

0950 PM     TSTM WND GST     GRAND MEADOW            43.71N 92.57W
05/31/2013  M30.00 MPH       MOWER              MN   FIRE DEPT/RESCUE

            PEA SIZE HAIL AS WELL

1014 PM     HAIL             ALTURA                  44.07N 91.94W
05/31/2013  E0.25 INCH       WINONA             MN   FIRE DEPT/RESCUE

1017 PM     HAIL             3 NE DOVER              44.00N 92.09W
05/31/2013  E0.25 INCH       OLMSTED            MN   AMATEUR RADIO

1018 PM     HAIL             2 S LEWISTON            43.96N 91.87W
05/31/2013  E0.50 INCH       WINONA             MN   TRAINED SPOTTER

1021 PM     HAIL             ALTURA                  44.07N 91.94W
05/31/2013  E0.75 INCH       WINONA             MN   FIRE DEPT/RESCUE

1030 PM     HAIL             2 W PRESTON             43.67N 92.12W
05/31/2013  E0.25 INCH       FILLMORE           MN   TRAINED SPOTTER

1033 PM     HAIL             ALTURA                  44.07N 91.94W
05/31/2013  E0.50 INCH       WINONA             MN   AMATEUR RADIO

1037 PM     TSTM WND GST     ARCADIA                 44.25N 91.49W
05/31/2013  E45.00 MPH       TREMPEALEAU        WI   LAW ENFORCEMENT

1044 PM     HAIL             1 NW LE ROY             43.52N 92.52W
05/31/2013  E1.00 INCH       MOWER              MN   FIRE DEPT/RESCUE

1045 PM     HAIL             OSTRANDER               43.61N 92.43W
05/31/2013  E0.25 INCH       FILLMORE           MN   911 CALL CENTER

1050 PM     TSTM WND GST     WHALAN                  43.73N 91.93W
05/31/2013  E60.00 MPH       FILLMORE           MN   PUBLIC

1059 PM     HAIL             WHALAN                  43.73N 91.93W
05/31/2013  E0.25 INCH       FILLMORE           MN   TRAINED SPOTTER

1111 PM     HAIL             ST. ANSGAR              43.38N 92.92W
05/31/2013  E1.00 INCH       MITCHELL           IA   911 CALL CENTER

1111 PM     FLASH FLOOD      CARPENTER               43.41N 93.02W
05/31/2013                   MITCHELL           IA   911 CALL CENTER

            FLOODING HAS STARTED OVER NEARBY ROADS

&&

SHEA
Special weather statement, May 31, 11:59 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1159 PM CDT FRI MAY 31 2013

IAZ008-009-018-019-010600-
CHICKASAW-FLOYD-HOWARD-MITCHELL-
1159 PM CDT FRI MAY 31 2013

...STRONG THUNDERSTORMS EXPECTED IN CHICKASAW...FLOYD...HOWARD AND
MITCHELL COUNTIES...

AT 1154 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
ORCHARD TO FLOYD...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL WILL ACCOMPANY THESE
STRONG THUNDERSTORMS. REPORTS OF THESE WINDS AND HAIL HAVE BEEN
RECEIVED NEAR RUDD AND ROCKLAND IN FLOYD COUNTY.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
ELMA...NEW HAVEN...DEERFIELD AND MAPLE LEAF.

THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.

AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:43 PM CDTSevere Thunderstorm WarningARXMower, Olmsted62 min
May 31, 9:03 PM CDTSevere Thunderstorm WarningARXMower42 min
May 31, 9:16 PM CDTAreal Flood AdvisoryARXMower, Olmsted3 hr
May 31, 9:24 PM CDTSevere Thunderstorm WarningARXOlmsted, Wabasha, Winona66 min
May 31, 9:41 PM CDTTornado WarningARXOlmsted34 min
May 31, 9:50 PM CDTSevere Thunderstorm WarningARXFillmore, Mower, Olmsted55 min
May 31, 10:25 PM CDTSevere Thunderstorm WarningARXWinona50 min
May 31, 10:48 PM CDTSevere Thunderstorm WarningARXFillmore, Mower42 min
May 31, 11:03 PM CDTAreal Flood AdvisoryARXFillmore, Mower5 hr

Nearby

River Flood Warnings in Minnesota, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.